Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lucky girl

Is this a Bactrim allergy??

Recommended Posts

I am using Bactrim with great success. This is the third time I have been on it through my lifetime with it being effective all times. Once long term as a teenager and once for a month either side of starting Roaccutane to stop the breakouts, and then now for the last two months as I had a huge breakout after fraxel laser. My doctor wants me to stay on it until my next treatment with is on Feb 9th. I have never has any signs of allergic reaction to it at all. This week my family and I went ona houseboat holiday and were swimming in the salt water etc. My son has come out with a rash on his back and I have come out with one on my chest and upper arms. I just put it down to being allergic to somethin in the water or to the suncream we were using but could it be a reaction to the Bactrim? I feel fine otherwise and have never has a reaction to it before as I said

Share this post


Link to post
Share on other sites

Any Bactrim users out there???? Surely if I have never been allergic and I have been taking it for two months without a reaction, I can rule out Bactrim as the problem can't I?

Share this post


Link to post
Share on other sites

An allergy can develop at any time, thus the warnings on hair dyes to do a 24 hour skin test prior to applying color. You can use a product for years and suddenly develop an allergy to it.

As you are taking Bactrim, you can't be too careful. I would call your doctor but be sure to mention that your son also has a rash and that you have no other symptoms. Sometimes some types of body boards and water toys will cause a rash, particularly in salt water.

Share this post


Link to post
Share on other sites

i've been using Bactrim and have had no allergic reaction, all people are different however. for the fact that you and your son both had a rash lends me to think it was something in the water or the sunscreen. Obviously you can develop a rash on this medication for being in the sun too long, at least it is listed as a possible side effect on my prescription info. It could be that Bactrim made you more susceptible to getting a rash. I would talk to your derm and treat the rash like you would any other skin irritation and see if it just goes away.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×